

Earn up to 11.5 contact hours, which includes 11.5 hours of pharmacology credit.

Register at the member rate by February 1, 2022, and save up to \$80. For additional details, visit gapna.org

# **CONFERENCE SCHEDULE**

Conference schedule for in-person and virtual attendees. All times reflect Eastern Time.

### THURSDAY, MARCH 24, 2022

2:00 pm - 6:15 pm Registration Open

4:30 pm – 6:00 pm Welcome and Exhibit Displays

6:00 pm – 7:00 pm **Industry-Supported Product Theater (Seating is limited)** Presentation theater will be provided if industry support is received.

### **FRIDAY, MARCH 25, 2022**

6:30 am – 5:45 pm **Registration Open** 

7:00 am – 8:00 am **Industry-Supported Product Theater (Seating is limited)** Presentation theater and breakfast will be provided if industry support is received.

8:00 am – 9:00 am **General Session 101** 1.0 contact hour (which includes 1.0 hour of pharmacology credit) **Pharmacology Management of Infectious Diseases** 

Jason Gallagher, PharmD, BCPS, FCCP, FIDP, FIDSA This session will share the latest information on pharmaceutical treatments for infectious diseases in the older adult population.

9:00 am – 9:45 am Coffee Break and Exhibit Displays

9:45 am – 11:15 am
General Session 102
1.5 contact hours (which includes 1.5 hours of pharmacology credit)
COVID Vaccines and Treatments
Alfred Bacon III, MD, FACP
This session will review the latest research on vaccines and treatments for COVID-19 in the care of older adults.

#### 11:20 am – 12:20 pm General Session 103

1.0 contact hour (which includes 1.0 hour of pharmacology credit)

#### Antiretroviral Therapy in Older Adults Living with HIV

Jeffrey Kwong, DNP, MPH, AGPCNP-BC, FAANP, FAAN This session will share the newest research in treatment approaches for the older adult with HIV.

#### 12:20 pm – 1:20 pm

#### Industry-Supported Presentation Theater (Seating is limited)

Presentation theater and lunch will be provided if industry support is received.

#### 1:20 pm – 2:20 pm

#### **General Session 104**

1.0 contact hour (which includes 1.0 hour of pharmacology credit)

#### **Heart Failure**

*Margaret Shanks, MSN, CRNP, FNP-C, AGACNP-BC, AACC* Expand your knowledge of the optimal medical management for heart failure in the geriatric population.

#### 2:20 pm – 2:50 pm

#### **Refreshment Break and Exhibit Displays**

2:50 pm – 3:50 pm General Session 105

1.0 contact hour (which includes 1.0 hour of pharmacology credit)

#### **Deprescribing in Older Adults**

Lori Martin-Plank, PhD, FNP-BC, NP-C, GNP-BC

This session will provide information on approaches to deprescribing, including common barriers and how to address them. Discussion will include use of several tools for deprescribing potentially inappropriate medications, as well as sample scripts for introducing deprescribing to patients and families.

#### 3:55 pm – 5:25 pm

General Session 106 1.5 contact hours (which includes 1.5 hour of pharmacology credit) Diabetes Mellitus Management in the Older Adult Amy Egras, PharmD, BCPS, BC-ADM

This session will address the current drug treatments for diabetes mellitus in the older adult population.

## SATURDAY, MARCH 26, 2022

7:00 am – 4:00 pm **Registration Open** 

7:00 am – 8:00 am **Industry-Supported Product Theater (Seating is limited)** Presentation theater and breakfast will be provided if industry support is received.

8:00 am – 9:00 am
General Session 201
1.0 contact hour (which includes 1.0 hour of pharmacology credit)
New Drugs
Laura Finn, BCGP, FASCP, RPh
This session will share a potpourri of what's new in medications for the geriatric population.

## 9:05 am – 10:05 am **General Session 202**

1.0 contact hour (which includes 1.0 hour of pharmacology credit)

#### **Adjuvant Medications for Pain and Delirium Medication Toolbox**

#### Judith Barberio, PhD, APN, ANP-BC, GNP-BC, PMGT-BC

This session will discuss the use of adjuvant medications for pain and typical psychotropic medications used for delirium for patients with life-limiting illness in acute and long-term care settings. Discussion will include an overview of the concept of pain, adjuvant pharmacology, and the risks and benefits of adjuvant medications. A delirium toolbox will focus on an overview on delirium, delirium assessment, and current evidence for the pharmacologic treatment of delirium.

#### 10:20 am - 11:20 am

#### **General Session 203**

1.0 contact hour (which includes 1.0 hour of pharmacology credit)

#### Less Common Complications of Psychiatric Medications Affecting Older Adults

Elizabeth Galik, PhD, CRNP, FAAN, FAANP

This session will describe less common complications of psychiatric medications affecting older adults and will review strategies for identification and management.

#### 11:25 am - 12:55 pm

#### **General Session 204**

1.5 contact hours (which includes 1.5 hours of pharmacology credit)

#### Substance Misuse in Older Adults

#### David Oslin, MD

Many older adults develop chronic health conditions as part of aging and are often prescribed more medicines than other age groups, leading to a higher rate of exposure to potentially addictive medications. This session will address the substance misuse issues facing the geriatric population.

12:55 pm – 1:30 pm Closing Remarks

#### 1:30 pm – 6:00 pm Gerontological Specialist Certification Exam

#### (Pre-registration required)

Test at the conference to become certified as a Gerontological Specialist and earn the GS-C credential. This is the only specialty certification that recognizes your gerontological advanced practice nurse expertise.

Gerontology Nursing Certification Commission

The certification application specifically for this paper and pencil exam is available at gerocert.org or for more details call C-NET at 800-463-0786. All applications must be postmarked by February 29, 2022. Testing begins promptly at 1:30 pm.

## GAPNA 2022 Pharmacology Conference Planning Committee

Pamela Z. Cacchione, PhD, CRNP, BC, FGSA, FAAN, *Chair* Mary DiGiulio, DNP, ANP-BC, GNP-BC, FAANP Ann Marie Kriebel-Gasparro, DrNP, FNP-BC, GNP-BC Suzanne Ransehousen, MA, RN, GNP-BC Anne Bradley Mitchell, ANP-BC Rosemarie Marmion, MSN, RN, NPD-BC, NE-BC, *Education Director* 

## **GENERAL INFORMATION**

#### **Industry-Supported Presentation Theater**

An industry-supported presentation theater is a dedicated time for industry to host a session that provides information on a specific product or service of interest to NPs working in the specialty of gerontology. Since these sessions may be promotional and are specific to a certain product, no contact hours are available for these sessions. We provide ISPT supporters with contact information of attendees who participate in non-NCPD programs so supporting companies can be compliant.

#### **Payment Policy**

Registrations will not be processed unless full payment is received with the registration form. If a check is returned by the bank for insufficient funds or credit cards denied, full payment must be received by cashier's check or money order with an additional \$15 processing fee.

#### **Cancellation Policy**

Upon fax (856-218-0557), email (GAPNA@ajj.com), or written notice to GAPNA (P.O. Box 56, Pitman, NJ 08071-0056) of need to cancel, we will refund your registration fee, less a \$75 administration fee. Cancellations must be received at the National Office by February 1, 2022. Telephone cancellations will not be accepted. No refunds will be made thereafter.

In the event GAPNA should find it necessary to cancel or postpone this conference for any reason including, but not limited to, registration responses, strikes, or acts of God, GAPNA will not be liable for registrants' expenses. In whatever manner the cancellation/postponement is ultimately resolved, GAPNA will act responsibly to protect members' and registrants' investment in the conference and association.

#### **Photo Release**

GAPNA occasionally uses photographs of conference participants in promotional materials. By virtue of your attendance, you agree to usage of your image in such media. Additionally, any photos made public and shared through the official GAPNA Conference Event Page are the property of GAPNA and may be used in promotional materials.

#### **Nursing Continuing Professional Development**

Earn up to 11.5 nursing continuing professional development (NCPD) contact hours for professional development, recertification, and relicensure.

All education sessions contain pharmacology content that can be applied toward pharmacology credit requirements. Pharmacology content credit is time-based on the learning outcome and content outline.

This conference is jointly provided by Anthony J. Jannetti, Inc. (AJJ) and the Gerontological Advanced Practice Nurses Association (GAPNA).

Anthony J. Jannetti, Inc. is accredited as a provider of nursing continuing professional development by the American Nurses Credentialing Center's Commission on Accreditation.

Anthony J. Jannetti, Inc. is a provider approved by the California Board of Registered Nursing, Provider Number CEP5387.

GAPNA urges participants to be aware of the CNE requirements for relicensure in the states in which they hold a license.

#### **GAPNA Online Library and Session Handouts**

Full conference attendees receive free access to all conference sessions on the GAPNA Online Library conference page. Session recordings will be available approximately 4 weeks after the conference. Session handouts will be available approximately 2 weeks prior to the conference.